MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 8"(20CM) 2-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 8"(20CM) 2-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8533H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional evaluation summary: representative samples were received for product code 8533, lot kdh036.During the visual inspection of the samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were observed.A functional test was performed and the tensile strength force was above the minimum requirement.Per the condition of the representative samples, no suture breakage was found and the tested samples met the finished goods requirements.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What suture was used to complete the anastomosis? product code and lot number? what is the physician¿s opinion as to the etiology of or contributing factors to the patient¿s death? the patient demographic info: age, gender, weight, bmi at the time of index procedure date of the index surgical procedure the diagnosis and indication for the index surgical procedure in what tissue was the suture placed? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? what suture was used to complete the anastomosis? product code and lot number? date of patient death? was an autopsy performed? if yes, can you provide report of findings? other relevant patient history/concomitant medications, lot number.Device return status?.
 
Event or Problem Description
It was reported that a patient underwent an aortic aneurysm procedure on an unknown date and suture was used.The suture was used to complete the aortic aneurysm anastomosis.Four different sutures were used and each one snapped whilst doing intricate work of the aortic aneurysm anastomosis.The case was completed using a different product.The patient was okay after the procedure however passed during the night.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to fda: 11/1/2019.

Brand Name
PROLENE SUTURE 8"(20CM) 2-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9267906
Report Number2210968-2019-89399
Device Sequence Number16677298
Product Code GAW
UDI-Device Identifier10705031016743
UDI-Public10705031016743
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/31/2021
Device Catalogue Number8533H
Device Lot NumberKDH036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer10/07/2019
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date11/01/2019
Patient Sequence Number1